Abstract and Applied Analysis

A Lie Symmetry Classification of a Nonlinear Fin Equation in Cylindrical Coordinates

Saeed M. Ali, Ashfaque H. Bokhari, and F. D. Zaman

Full-text: Open access

Abstract

The nonlinear fin equation in cylindrical coordinates is considered. Assuming a radial variable heat transfer coefficient and temperature dependent thermal conductivity, a complete classification of these two functions is obtained via Lie symmetry analysis. Using these Lie symmetries, we carry out reduction of the fin equation and whenever possible exact solutions are obtained.

Article information

Source
Abstr. Appl. Anal., Volume 2014, Special Issue (2014), Article ID 527410, 10 pages.

Dates
First available in Project Euclid: 6 October 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1412605839

Digital Object Identifier
doi:10.1155/2014/527410

Mathematical Reviews number (MathSciNet)
MR3228075

Zentralblatt MATH identifier
07022558

Citation

Ali, Saeed M.; Bokhari, Ashfaque H.; Zaman, F. D. A Lie Symmetry Classification of a Nonlinear Fin Equation in Cylindrical Coordinates. Abstr. Appl. Anal. 2014, Special Issue (2014), Article ID 527410, 10 pages. doi:10.1155/2014/527410. https://projecteuclid.org/euclid.aaa/1412605839


Export citation

References

  • Q. D. Kern and D. A. Kraus, Extended Surface Heat Transfer, McGraw-Hill, New York, NY, USA, 1972.
  • R. J. Moitsheki, “Steady heat transfer through a radial fin with rectangular and hyperbolic profiles,” Nonlinear Analysis: Real World Applications, vol. 12, no. 2, pp. 867–874, 2011.
  • M. Pakdemirli and A. Z. Sahin, “Group classification of fin equation with variable thermal properties,” International Journal of Engineering Science, vol. 42, no. 17-18, pp. 1875–1889, 2004.
  • M. Pakdemirli and A. Z. Sahin, “Similarity analysis of a nonlinear fin equation,” Applied Mathematics Letters, vol. 19, no. 4, pp. 378–384, 2006.
  • S. Lie, Theorie der Transoformationsgruppen, B. G. Tubner, Leipzig, Germany, 1893.
  • G. W. Bluman and S. C. Anco, Symmetry and Integration Methods for Differential Equations, vol. 154 of Applied Mathematical Sciences, Springer, New York, NY, USA, 2002.
  • G. W. Bluman, A. F. Cheviakov, and S. C. Anco, Applications of Symmetry Methods to Partial Differential Equations, vol. 168 of Applied Mathematical Sciences, Springer, New York, NY, USA, 2010.
  • G. W. Bluman and S. Kumei, Symmetries and differential equations, vol. 81 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1989.
  • B. J. Cantwell, Introduction to Symmetry Analysis, Cambridge Texts in Applied Mathematics, Cambridge University Press, Cambridge, UK, 2002.
  • A. H. Bokhari, A. H. Kara, and F. D. Zaman, “A note on a symmetry analysis and exact solutions of a nonlinear fin equation,” Applied Mathematics Letters, vol. 19, no. 12, pp. 1356–1360, 2006.
  • R. J. Moitsheki, T. Hayat, and M. Y. Malik, “Some exact solutions of the fin problem with a power law temperature-dependent thermal conductivity,” Nonlinear Analysis: Real World Applications, vol. 11, no. 5, pp. 3287–3294, 2010.
  • R. J. Moitsheki, “Steady one-dimensional heat flow in a longitudinal triangular and parabolic fin,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 10, pp. 3971–3980, 2011.
  • O. O. Vaneeva, A. G. Johnpillai, R. O. Popovych, and C. Sophocleous, “Group analysis of nonlinear fin equations,” Applied Mathematics Letters, vol. 21, no. 3, pp. 248–253, 2008.
  • R. J. Moitsheki and A. Rowjee, “Steady heat transfer through a two-dimensional rectangular straight fin,” Mathematical Problems in Engineering, vol. 2011, Article ID 826819, 13 pages, 2011.
  • D. C. Look Jr., “Two-dimensional fin with non-constant root temperature,” International Journal of Heat and Mass Transfer, vol. 32, no. 5, pp. 977–980, 1989.
  • S. W. Ma, A. I. Behbahani, and Y. G. Tsuei, “Two-dimensional rectangular fin with variable heat transfer coefficient,” International Journal of Heat and Mass Transfer, vol. 34, no. 1, pp. 79–85, 1991.
  • R. J. Moitsheki and C. Harley, “Steady thermal analysis of two-dimensional cylindrical pin fin with a nonconstant base temperature,” Mathematical Problems in Engineering, vol. 2011, Article ID 132457, 17 pages, 2011. \endinput